Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 256, NWS Tulsa, OK

August 4, 1992Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 1992, 11:11 PM CDT for Okfuskee County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 1992, 11:11 PM CDT (04:11 UTC)
Expired
Aug 5, 1992, 12:00 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okfuskee County, OK

What was reported inside it

TimeReportWhereRemark
Aug 4, 11:30 PM CDTHail 0.88Okfuskee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3180 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
5.2
Supercell composite
25.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:04 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 4, 9:04 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE AUG 4 1992

SFC BNDRY LOCATED OVR XTRM SRN PART OF STATE THIS EVNG.  LATEST ADAP
SHOWING BEST INSTBLTY ALSO OVR THIS AREA ALONG WITH GOOD MOISTR CONVG.
SCTD RW/TRW HAVE BEEN ON THE INCRS OVR PITTSBURG AND MCINTOSH COUNTIES
PAST HR.  WL UP THE POPS ACRS THE AREA FOR TNGT...ALONG WITH A FEW
MINOR MIN TEMP ADJSTMNTS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Aug 4, 9:04 PM CDT, 2 hours 7 minutes before
OKC091-121-050400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT TUE AUG 4 1992

..STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER PITTSBURG AND
MCINTOSH COUNTIES...

AT 857 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED STRONG
THUNDERSTORMS THAT HAVE RAPIDLY DEVELOPED OVER MCINTOSH AND
PITTSBURG COUNTIES. THE STRONG THUNDERSTORMS WERE LOCATED FROM 10
MILES NORTHEAST OF VERNON TO NEAR HAYWOOD. MOVEMENT WAS EAST
20 MILES AN HOUR.

THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND VERY HEAVY
RAINFALL. SMALL HAIL AND WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE
AS WELL.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg67 min
Aug 4, 9:38 PM CDTSevere Thunderstorm WarningTSAMuskogee67 min
Aug 4, 10:02 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Aug 4, 10:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Aug 5, 12:02 AM CDTSevere Thunderstorm WarningTSAPittsburg58 min
Aug 5, 12:21 AM CDTSevere Thunderstorm WarningTSAHaskell69 min
Aug 5, 12:53 AM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Aug 5, 1:40 AM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Aug 5, 2:41 AM CDTFlash Flood WarningTSAOkmulgee4 hr
Aug 5, 3:21 AM CDTSevere Thunderstorm WarningTSAPawnee69 min
Aug 5, 3:33 AM CDTSevere Thunderstorm WarningTSATulsa42 min
Aug 5, 4:03 AM CDTSevere Thunderstorm WarningTSACreek57 min
Aug 5, 5:07 AM CDTFlash Flood WarningTSAPawnee4 hr
Aug 5, 5:25 AM CDTSevere Thunderstorm WarningTSAOkfuskee65 min
Aug 5, 7:00 AM CDTSevere Thunderstorm WarningTSAPittsburg45 min
Aug 5, 7:22 AM CDTFlash Flood WarningTSAPittsburg4 hr
Aug 5, 9:03 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.